zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
On some modified families of multipoint iterative methods for multiple roots of nonlinear equations. (English) Zbl 1251.65069
Authors’ abstract: A new one-parameter family of Schröder’s method is proposed for finding the multiple roots of nonlinear equations numerically. Further, many new cubically convergent families of Schröder-type methods are derived. The proposed families are derived from the modified Newton’s method for multiple roots and from a one-parameter family of Schröder’s methods. Furthermore, new families of third-order multipoint iterative methods for multiple roots free from second-order derivative by semidiscrete modifications of the above proposed methods are introduced. One of the families requires two evaluations of the function and one evaluation of its first-order derivative and the other family requires one evaluation of the function and two evaluations of its first-order derivative per iteration. Numerical examples are also presented to demonstrate the performance of propsed iterative methods.

65H05Single nonlinear equations (numerical methods)
Full Text: DOI
[1] Ostrowski, A. M.: Solution of equations in Euclidean and Banach space, (1973) · Zbl 0304.65002
[2] Traub, J. F.: Iterative methods for the solution of equations, (1964) · Zbl 0121.11204
[3] Dennis, J. E.; Schnable, R. B.: Numerical methods for unconstrained optimization and nonlinear equations, (1983) · Zbl 0579.65058
[4] Schröder’s, E.: Über unendlich viele algorithmen zur auflösung der gleichungen, Math. ann. 2, 317-365 (1870) · Zbl 02.0042.02
[5] Werner, W.: Some improvement of classical methods for the solution of nonlinear equations, in numerical solution of nonlinear equations, Lect. notes math. 878, 426-440 (1981) · Zbl 0494.65033
[6] Hansen, E.; Patrick, M.: A family of root finding methods, Numer. math. 27, 257-269 (1977) · Zbl 0361.65041 · doi:10.1007/BF01396176
[7] Petković, L. D.; Petković, M. S.; Živković, D.: Hansen -- patrick’s family is of Laguerre’s type, Novi SAD J. Math. 33, 109-115 (2003) · Zbl 1274.65151
[8] Rall, L. B.: Convergence of Newton’s process to multiple solutions, Numer. math. 9, 23-37 (1966) · Zbl 0163.38702 · doi:10.1007/BF02165226
[9] Chun, C.; Neta, B.: A third-order modification of Newton’s method for multiple roots, Appl. math. Comput. 211, 474-479 (2009) · Zbl 1162.65342 · doi:10.1016/j.amc.2009.01.087
[10] Kumar, Sanjeev; Kanwar, Vinay; Tomar, Sushil Kumar; Singh, Sukhjeet: Geometrically constructed families of Newton’s method for unconstrained optimization and nonlinear equations, Int. J. Math. math. Sci. 2011, 9 (2011) · Zbl 1220.65069 · doi:10.1155/2011/972537
[11] Kim, Y. I.; Lee, S. D.: A third-order variant of Newton -- secant method finding a multiple zero, J. chungcheong math. Soc. 23, No. 4, 845-852 (2010)
[12] Bullen, P. S.: The power means, (2003)
[13] Victory, H. D.; Neta, B.: A higher order method for multiple zeros of nonlinear functions, Int. J. Comput. math. 12, 329-335 (1983) · Zbl 0499.65026 · doi:10.1080/00207168208803346
[14] Dong, C.: A basic theorem of constructing an iterative formula of higher order for computing multiple roots of an equation, Math. numer. Sin. 11, 445-450 (1982) · Zbl 0511.65030
[15] Dong, C.: A family of multipoint iterative functions for finding the multiple roots of equations, Int. J. Comput. math. 21, 363-367 (1987) · Zbl 0656.65050 · doi:10.1080/00207168708803576
[16] Osada, N.: An optimal multiple root-finding method of order three, J. comput. Appl. math. 51, 131-133 (1994) · Zbl 0814.65045 · doi:10.1016/0377-0427(94)00044-1
[17] Neta, B.: New third order nonlinear equation solvers for multiple roots, Appl. math. Comput. 202, 162-170 (2008) · Zbl 1151.65041 · doi:10.1016/j.amc.2008.01.031
[18] Neta, B.: Extension of murakami’s high-order nonlinear solver to multiple roots, Int. J. Comput. math. 8, 1023-1031 (2010) · Zbl 1192.65052 · doi:10.1080/00207160802272263
[19] Chun, C.; Bae, H. J.; Neta, B.: New families of nonlinear solvers for finding multiple roots, Comput. math. Appl. 57, 1574-1582 (2009) · Zbl 1186.65060 · doi:10.1016/j.camwa.2008.10.070
[20] Li, S.; Liao, X.; Cheng, L.: A new fourth-order iterative method for finding the multiple roots of nonlinear equations, Appl. math. Comput. 215, 1288-1292 (2009) · Zbl 1175.65054 · doi:10.1016/j.amc.2009.06.065
[21] Li, S. G.; Cheng, L. Z.; Neta, B.: Some fourth-order nonlinear solvers with closed formulae for multiple roots, Comput. math. Appl. 59, 126-135 (2010) · Zbl 1189.65093 · doi:10.1016/j.camwa.2009.08.066
[22] Neta, B.; Johnson, Anthony N.: High-order nonlinear solver for multiple roots, Comput. math. Appl. 55, 2012-2017 (2008) · Zbl 1142.65044 · doi:10.1016/j.camwa.2007.09.001
[23] Özban, A. Y.: Some new variants of Newton’s method, Appl. math. Lett. 17, 677-682 (2004) · Zbl 1065.65067
[24] Jarratt, P.: Some fourth order multipoint iterative methods for solving equations, Math. comput. 20, 434-437 (1966) · Zbl 0229.65049 · doi:10.2307/2003602
[25] Kung, H. T.; Traub, J. F.: Optimal order of one-point and multipoint iteration, J. assoc. Comput. Mach 21, 643-651 (1974) · Zbl 0289.65023 · doi:10.1145/321850.321860